MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM2
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned to olympus for evaluation and the investigation is ongoing.The physical device evaluation has been completed.Prior to the device evaluation, the device was sent out for additional microbiological testing.The hygiene microbiological investigation report indicated the channels of the scope were cultured and found no detection of organisms.The results obtained comply with the target level for an endoscope subjected to high level disinfection and rinsed with sterile water.The device evaluation found there was air leakage from the biopsy channel which was perforated.Also, the distal end insertion unit needs to be replaced, and the image guide bundle had spider webs.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported to olympus that during reprocessing, the airway mobilescope had a positive culture test.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on results of the legal manufacturer's final investigation.Based on the results of the investigation and because the user culture results were not shared, the reported event could not be confirmed and a root cause could not be determined.Growth of microorganisms were reported through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17703348
Report Number9610595-2023-12907
Device Sequence Number6691336
Product Code EOQ
UDI-Device Identifier04953170407147
UDI-Public04953170407147
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K201300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown